Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What is the red pimple on the skin?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
Hi, My family member has a red bubble pimple type on skin (like neck, knee, leg & hand) suddenly started from last 2-3 days with irritation. please help me. is this due to heat in body.
Posted Wed, 5 Mar 2014 in Skin Hair and Nails
Answered by Dr. Prasad 2 hours later
Brief Answer: Antibiotic cream to prevent infection... Detailed Answer: Hi, A single papule with surrounding redness may be from inflammed hair follicle or blocked gland. What ever may be the reason usually the condition resolves spontaneously. Rarely it may get secondarily infected leading to abscess that needs to be drained. I hope this patient has no diabetes. In this instance, I would advice you to use topical antibiotic such as bactroban cream over the affected area. It prevents secondary bacterial infection. Besides that heat fomentation can be helpful. The member needs to regularly watch the progress of this bump. Avoid handling it with bare fingers. I recommend a visit to a doctor if it enlarges in size or becomes more painful. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor